Hail, Brantley
- When
- May 2, 3:55 PM EST
- Where
- Brantley County, Atkinson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.217, -81.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 2, 3:30 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SUN MAY 2 2004 UPDATED MARINE WARNING SECTION TO INCLUDE SCA CONDS FOR OFSHR WATERS AS NEW 18Z MODEL RUNS ARE SUPPORTING SLIGHTLY HIGHER WINDS AHEAD OF THE PRE FRONTAL TSTM ACTIVITY OVERNIGHT. ...SEVERE THUNDERSTORM WATCH FOR INLAND SE GA TIL 7 PM EDT... ...ISOLATED SEVERE STORMS POSSIBLE NEAR COAST THROUGH EARLY EVENING... .SHORT TERM (TONIGHT-WED)...WATER VAPOR IMAGERY SHOWING STRONG SHORT WAVE TROUGH DIGGING SE ACROSS NATIONS MID SECTION WITH A SURGE OF GULF MOISTURE PRECEDING IT. WSR 88D SHOWING PREFRONTAL SQUALL LINE ENTERING SE GA CWA WITH ADDITIONAL STORMS FORMING SOUTH AND EAST OF IT. IN ADDITION...SHALLOW EAST COAST SEABREEZE HAS FORMED ALONG EAST COAST AND MOVING SLOWLY INLAND. COULD BE SEEING SEVERE STORMS IN OUR GA CWA NEXT FEW HOURS. IN ADDITION...ANY OUTFLOW BOUNDARIES THAT HIT THE SEA BREEZE FRONT COULD PRODUCE A COUPLE OF ISOLATED STORMS AS WELL. COLD FRONT STILL POISED TO MOVE THROUGH SE GA AFTER MIDNIGHT TONIGHT AND NE FL 12Z MONDAY. BOTH MAV AND MET HAVE CATEGORICAL POPS TONIGHT AND SEE NO REASON TO DEVIATE. SHOULD SEE CLEARING FROM NW TO SE FOLLOWING FRONTAL PASSAGE MONDAY...BUT THE SHOWERS LIKELY LINGERING ACROSS SE CWA (MARION...PUTNAM...FLAGLER...) THROUGH EARLY AFTERNOON. AFTER THAT...A TURN TO COOLER AND MUCH DRIER CONDITIONS AS SHORT WAVE TROUGH EXITS AND HIGH PRESSURE BUILDS IN. TEMPS RUNNING BELOW NORMAL BOTH TUE AND WED. .LONG TERM (THU-SUN)...DEEP LAYER RIDGING WILL SLOWLY BUILD IN BEHIND DEPARTING SHORTWAVE. MOISTURE BEGINS TO INCREASE AGAIN BY FRIDAY AND EXPECTING MAINLY ISOLATED DIURNAL TYPE CONVECTION IN ASSOCIATION WITH SEA BREEZE COLLISIONS. DID FOLLOW THE MRF MOS GUIDANCE AND WENT WITH A SLIGHT CHANCE OF SHOWERS/STORMS FRIDAY ONWARD. GENERALLY...IT WILL BE DRIER AND WARMER THAN NORMAL. && .MARINE...VERY MARGINAL SCEC CONDS OVER THE WATERS AT THE MOMENT WITH WINDS GENERALLY OUT OF THE SOUTH SUSTAINED AT 10-15 KTS WITH HIGHER GUSTS. SCEC CONDS WELL OFFSHORE TONIGHT. STEERING FLOW WILL ALLOW FOR TSTM ACTIVITY THAT DEVELOPS ALONG THE COASTAL AREAS TO MOVE INTO THE WATERS WITH GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 60 75 49 76 / 80 50 10 10 SSI 63 77 55 73 / 80 80 10 10 JAX 65 77 54 76 / 80 80 10 10 SGJ 67 76 59 73 / 70 80 20 10 GNV 65 77 53 79 / 80 80 10 10 OCF 67 79 55 79 / 80 80 20 10 .JAX WATCHES/WARNINGS/ADVISORIES... FL...SMALL CRAFT ADVISORY AMZ470. GA...SMALL CRAFT ADVISORY AMZ472/474. && PP/JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 125 PM EDT SUN MAY 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 125 PM EDT SUN MAY 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR INLAND SOUTHEAST GEORGIA UNTIL 7 PM EDT... ...ISOLATED SEVERE STORMS STILL POSSIBLE NEAR THE COAST LATE THIS AFTERNOON AND EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON... PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS CONCERNING THE MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS WILL CONTINUE TO BREAK OUT EAST OF AN APPROACHING COLD FRONT AND MOVE ACROSS MUCH OF THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING. THE STORMS ACROSS INLAND SOUTHEAST GEORGIA COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. ALSO...THERE MAY ISOLATED SEVERE STORMS NEAR THE I-95 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING...LIKE YESTERDAY...AS A RESULT OF A SEA BREEZE COLLISION. IN ADDITION...SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND IN LOW-LYING AREAS. THERE MAY ALSO BE LOCALIZED FLOODING IN SOME LOW LYING AREAS WHERE THERE WAS HEAVY RAINFALL YESTERDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THUNDERSTORMS WILL PRECEDE A COLD FRONT MONDAY. THE MAIN WEATHER CONCERNS WILL BE GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAINFALL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE WATCH AREA ARE REQUESTED TO SELF ACTIVATE. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 347 PM EDT SUN MAY 2 2004 GAZ132-022015- COFFEE GA- 347 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BROXTON...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON AND WEST GREEN THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 403 PM EDT SUN MAY 2 2004 GAZ149-163-022045- ATKINSON GA-CLINCH GA- 403 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 8 MILES NORTHWEST OF DU PONT ...OR ABOUT 6 MILES EAST OF LAKELAND...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE...ARGYLE AND COGDELL THROUGH 445 PM EDT. INTERESTS ALONG HIGHWAY 441 FROM PEARSON TO HOMERVILLE SHOULD ALSO BE PREPARED FOR THE STRONG THUNDERSTORMS WITHIN THE HOUR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EDT SUN MAY 2 2004 GAZ135-022045- APPLING GA- 406 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 4 MILES NORTHEAST OF SURRENCY...MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS ALONG STATE ROAD 121 FROM SURRENCY TOWARD TATTNALL COUNTY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EDT SUN MAY 2 2004 GAZ133-022100- JEFF DAVIS GA- 416 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF DENTON...OR ABOUT 14 MILES NORTHWEST OF ALMA...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DENTON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT SUN MAY 2 2004 GAZ136-152-022100- BRANTLEY GA-WAYNE GA- 421 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND WAYNE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HORTENSE...OR ABOUT 8 MILES NORTH OF NAHUNTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HORTENSE...BROADHURST...GARDI AND JESUP THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 PM EDT SUN MAY 2 2004 GAZ134-151-022115- BACON GA-PIERCE GA- 434 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 10 MILES NORTHWEST OF BLACKSHEAR...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
The Jacksonville radar (KJAX), 83 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396511.